Missouri, 2024Flash Flooding and Flooding in Missouri, June 1, 2024
June 1, 2024 · NWS SGF · 10 events in 5 counties and zones
This is a continuation of the heavy rainfall event that started May 31. A mesoscale convective vortex continued to produce heavy rainfall across portions of southern Missouri where localized amounts over 6 inches occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This is a continuation of the heavy rainfall event that started May 31. A mesoscale convective vortex continued to produce heavy rainfall across portions of southern Missouri where localized amounts over 6 inches occurred. This caused flooding of low water crossings and caused rivers to rise into flood stage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 31, 11:23 PM CST, 37 minutes earlier. Its key messages:
- Widespread showers and a few thunderstorms through tonight. There is a Slight Risk (2 out of 4) of flash flooding with localized rainfall amounts up to 3-4".
- Warm and muggy summer-like pattern Sunday into midweek with daily chances for showers and thunderstorms.
Area forecast discussion, May 31, 11:23 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1223 AM CDT Sat Jun 1 2024
.KEY MESSAGES...
- Widespread showers and a few thunderstorms through tonight.
There is a Slight Risk (2 out of 4) of flash flooding with
localized rainfall amounts up to 3-4".
- Warm and muggy summer-like pattern Sunday into midweek with
daily chances for showers and thunderstorms.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 236 PM CDT Fri May 31 2024
MCV is currently on the border of SE KS and SW MO and will slowly
continue pushing northeast. Right now, no imminent threat for
flooding is occurring. Though, nuisance flooding could occur
especially near the center of the MCV over in SW MO.
Temperatures across the area have stayed upper 60s to lower 70s
with overcast skies. Tonight, as rain continues to push east,
there is a 20-40% chance of visibilities lower than 3 SM
according to the SREF. Therefore, patchy fog could form in areas
where cloud cover can disperse the quickest (SW MO), thought
confidence is still low at this time. Low temperatures will be
in the lower 60s tonight.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 236 PM CDT Fri May 31 2024
The long term forecast will continue to feature intermittent rain
chances through the start of next week thanks to a series of mid-
level shortwaves that move through the area. Though, no all day
washouts are expected. As mentioned previously, hot and humid
temperatures are on the way for the start of June with highs in
the mid 80s and dewpoints in the lower 70s. With a moist
airmass in place, pop up thunderstorms will be possible each
day. Model PWAT values of 1.5 to 1.7 inches will be in place
next week which would be just above the 90th percentile for our
area during this time of the year. It'll definitely start to get
that summer feel here in southern Missouri.
As far as how much rain will fall, LPMM for Saturday into Monday has
the bulk of the rain falling over southeastern MO with amounts
topping out near 1 to 2 inches. Southwestern MO has much lower QPF
amounts of less than 0.5 of an inch through the weekend.
Saturday-Sunday: Saturday will end up being a nice day once the
clouds/lingering rain showers clear out. Highs will reach the
lower 80s by the afternoon with mostly clear skies expected.
Saturday night we will see a break in the rain with lows in the
lower 60s. A shortwave moves through northern MO on Sunday and
will bring our next round of showers and thunderstorms. Right
now, not expecting any severe weather to occur, but there could
be a few rumbles of thunder throughout the day. Best chances for
rain will be in the afternoon with a 20-30% west of HWY 65.
Per the previous discussion, CIPS/CSU analogs do have a signal for
potential severe weather to occur over the area Monday/Tuesday. This
most likely is associated with a cold front that will move through
overnight Monday into Tuesday. Still too early to determine exact
hazards and locations that will be affected, more updates to come
later in the weekend.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1214 AM CDT Sat Jun 1 2024
A persistent line of thunderstorms extending from southwest to
northeast will impact the BBG site at the beginning of the TAF
period. Otherwise, the terminal sites are expected to remain
precipitation-free.
Areas of fog will be another factor to watch early this morning.
The highest probabilities (50%) of visibilities less than 1
mile are at JLN, where they may observe more clearing. However,
patchy fog will also be possible at the other sites.
Flight conditions are expected to gradually improve to MVFR
during the morning hours and then to VFR by mid- afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.
&&
SHORT TERM...Soria
LONG TERM...Soria
AVIATION...Didio
Hazardous weather outlook, May 31, 9:13 PM CST, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1013 PM CDT Fri May 31 2024
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020315-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1013 PM CDT Fri May 31 2024
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated lightning risk.
Elevated excessive rainfall risk
Limited Fog risk.
DISCUSSION...
Widespread showers and a few thunderstorms are moving through the
area tonight. Locally heavy rainfall totals of 3 to 4 inches may
pose a risk for flash flooding, especially for areas east of
Highway 65.
Fog is expected to develop tonight into Saturday morning and may
become dense mainly along and west of Highway 65.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A showers and thunderstorms may linger across portions of the
eastern Ozarks on Saturday.
Daily thunderstorm chances continue Sunday into the middle of
next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
In the hours before
Local storm report, May 31, 7:39 PM CST, 4 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
839 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Flood 8 NE Winona 37.10N 91.23W
05/31/2024 Shannon MO Dept of Highways
Route NN is closed due to flooding of Rocky
Creek.
&&
BIPLocal storm report, May 31, 9:30 PM CST, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1030 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Flash Flood 4 E Mansfield 37.11N 92.51W
05/31/2024 Wright MO Dept of Highways
MODOT reported water over the roadway on
Highway 60 east of Mansfield.
&&
JDLocal storm report, May 31, 9:52 PM CST, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1052 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM Flash Flood 4 WNW Ava 36.97N 92.73W
05/31/2024 Douglas MO Dept of Highways
Route Y is flooded at Cowskin Creek.
&&
TitusLocal storm report, May 31, 9:53 PM CST, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1053 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM Flash Flood 4 NNW Brushyknob 37.01N 92.52W
05/31/2024 Douglas MO Dept of Highways
Route U is flooded at Bryant Creek.
&&
TitusLocal storm report, May 31, 9:54 PM CST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1054 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Flash Flood 2 E Ava 36.96N 92.62W
05/31/2024 Douglas MO Dept of Highways
Route FF is flooded at Hunter Creek.
&&
TitusLocal storm report, May 31, 10:18 PM CST, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1118 PM CDT Fri May 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM Rain 4 ENE Mansfield 37.12N 92.50W
05/31/2024 M6.47 Inch Wright MO Mesonet
Mesonet station CW2523 Macomb. 24 hour
rainfall, with most of that falling in the
last 6 hours.
&&
TitusFlash Flood, Wright
- When
- June 1, 12:00 AM CST to 7:00 AM CST
- Where
- Wright County, 1.5 mi WNW of Macomb to 1.1 mi WNW of Macomb
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.110, -92.524
MODOT reported water over the roadway on Highway 60 east of Mansfield.
Flash Flood, Douglas
- When
- June 1, 12:00 AM CST to 7:00 AM CST
- Where
- Douglas County, 2.63 mi W of Ava Muni Meml Arpt to 2.48 mi W of Ava Muni Meml Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.966, -92.727
Route Y was flooded at Cowskin Creek.
Flash Flood, Douglas
- When
- June 1, 12:00 AM CST to 7:00 AM CST
- Where
- Douglas County, 1.55 mi ENE of Ava to 2.82 mi ENE of Ava
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.957, -92.623
Route FF was flooded at Hunter Creek.
Flash Flood, Douglas
- When
- June 1, 12:00 AM CST to 7:00 AM CST
- Where
- Douglas County, 1.38 mi SSE of Olathe to 1.54 mi SSE of Olathe
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.011, -92.522
Route U was flooded at Bryant Creek.
Flood, Pulaski
- When
- June 1, 1:30 AM CST
- Where
- Pulaski County, 2.58 mi ESE of Helm to 2.53 mi ESE of Helm
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.960, -92.110
Water is over the road and impassable at Creek Road and Jones Creek.
Flash Flood, Wright
- When
- June 1, 1:31 AM CST to 7:00 AM CST
- Where
- Wright County, 1.79 mi WNW of Rayborn to 1.91 mi WNW of Rayborn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.310, -92.400
State Highway E is closed due to flooding at the Gasconade River.
Flash Flood, Texas
- When
- June 1, 1:44 AM CST to 7:30 AM CST
- Where
- Texas County, 0.69 mi N of Plato to 0.76 mi N of Plato
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.510, -92.230
The Roubidoux Creek near Plato climbed quickly and flooded out of its banks.
Flash Flood, Wright
- When
- June 1, 3:30 AM CST to 7:30 AM CST
- Where
- Wright County, 1.38 mi N of Jerktail to 1.77 mi N of Jerktail
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.440, -92.450
State Highway Z was closed due to flooding at Elk Creek.
Flash Flood, Webster
- When
- June 1, 4:11 AM CST to 7:30 AM CST
- Where
- Webster County, Olga to 0.22 mi SSE of Olga
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.100, -92.920
State highway z was closed due to flooding of Finley Creek.
Flood, Wright
- When
- June 1, 8:19 AM CST
- Where
- Wright County, 0.33 mi E of Norwood to 0.56 mi E of Norwood
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.120, -92.424
State highway E, just north of Norwood was closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 1 to 3, 20241 death · 1 injured · $417,000 · 2.75 in hail · 48 events
- Flash Flooding and Hail in Louisiana, June 1 to 2, 2024$132,000 · 1 in hail · 21 events
- Tornado and Flash Flooding in Texas, June 1, 2024$50,000 · 3.5 in hail · 9 events
- Flash Flooding and Hail in Texas, June 1 to 2, 2024$50,000 · 1 in hail · 5 events
- Flash Flood and Damaging Winds in Texas, June 1, 2024$45,000 · 87 kt wind · 4 events
- Excessive Heat and Heat in Texas, June 1 to 6, 202432 events
- Excessive Heat and Heat in Texas, June 1 to 5, 202425 events
- Tornadoes and Flood in Texas, June 1 to 3, 2024EF0 · 20 events
- Flash Flooding and Hail in Texas, June 1, 20241 in hail · 18 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Drought in New Mexico, June 1 to 30, 202417 events
- Hail and Damaging Wind in Kansas, June 1, 20243 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1216657, 1216658, 1216659, 1216660, 1177231, 1177226, 1177227, 1177228, 1177230, 1177232.